Can I Take Benadryl With A Decongestant?

What is the strongest over the counter decongestant?

Best Overall: GoodSense Nasal Decongestant.

Best Natural: Vicks Cool Mist Humidifier.

Best Spray: Flonase Allergy Relief Nasal Spray.

Best for Colds: Mucinex Sinus-Max Liquid.

Best for Sinus Infections: Sudafed PE Pressure + Pain + Relief.

Best Neti Pot: ComfyPot Ergonomic Ceramic Neti Pot.More items….

Can you take Benadryl and sinus medication together?

Interactions between your drugs No interactions were found between Benadryl Allergy and Tylenol Sinus Severe Congestion Daytime. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Is Benadryl a decongestant or antihistamine?

Benadryl and Sudafed belong to different drug classes. Benadryl is an antihistamine and Sudafed is a decongestant. Benadryl and Sudafed are available in generic form and over-the-counter (OTC).

What will dry up nasal mucus?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed. “I recommend taking this in the morning only.

What medicine gets rid of mucus?

You can try products like guaifenesin (Mucinex) that thin mucus so it won’t sit in the back of your throat or your chest. This type of medication is called an expectorant, which means it helps you to expel mucus by thinning and loosening it.

Should I take an antihistamine or a decongestant?

If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.

Is flonase an antihistamine or decongestant?

Is flonase an antihistamine or decongestant? Flonase is not an antihistamine or direct decongestant. It helps to relieve the symptoms of nasal congestion by slowing the infiltration of inflammatory mediators released during the allergic response.

What is the difference between an antihistamine and a decongestant?

While antihistamines work to prevent and quell allergy symptoms by blocking the effects of histamine, decongestants work by narrowing your blood vessels, decreasing swelling and inflammation. Decongestants offer relief by helping to break the vicious cycle of continuous congestion and pressure.

Is Benadryl or Sudafed better for sinus congestion?

Benadryl (Diphenhydramine) Clears your sinuses. Sudafed (Pseudoephedrine) relieves stuffy nose, but it could keep you up at night.

Can you take an antihistamine with a decongestant?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep. If you have a runny nose or sneezing, try an antihistamine.

What to do when decongestants dont work?

Bad case of the sniffles? Here are some options for unclogging this season.Consider nasal washings. … Seek out pseudoephedrine. … Try a nasal spray, but don’t use an over-the-counter decongestant spray for longer than 3 days. … Ask your doctor for a prescription oral decongestant. … Inhale steam.Nov 24, 2010

Do Antihistamines dry up mucus?

Antihistamines. Antihistamines are commonly used to treat postnasal drip caused by sinusitis and viral infections, but they’re also used in combination with nasal sprays to treat allergies. Antihistamines work by drying out the mucus that causes coughing, sore throats, and other postnasal drip symptoms.

Does Zyrtec help dry up mucus?

When they dry out mucus, they can actually thicken it. Newer antihistamines like loratadine (Claritin, Alavert), fexofenadine (Allegra), cetirizine (Zyrtec), levocetirizine (Xyzal), and desloratadine (Clarinex), may be better options and are less likely to cause drowsiness.

Does Benadryl help with sinus congestion?

Along the same lines as OTC options, antihistamine medications, such as Sudafed, Claritin, Zyrtec or Benadryl, can also offer sinus infection symptom relief. While these medications specifically target allergy symptoms, sinus infection symptoms can be similar, making antihistamines worth a try.

Can Benadryl make sinuses worse?

The new guidelines also say people with sinus infections should avoid decongestants and antihistamines, as they can make things worse. “The downside of Benadryl and antihistamines during a time when you have mucus buildup is they make the mucus thicker, so it has a harder time getting out of the sinus,” said Larian.

Can you take Benadryl and Sudafed together?

Interactions between your drugs No interactions were found between Benadryl and Sudafed 12-Hour. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can Benadryl dry out your sinuses?

Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.

How can I unblock my nose quickly?

Here are eight things you can do now to feel and breathe better.Use a humidifier. A humidifier provides a quick, easy way to reduce sinus pain and relieve a stuffy nose. … Take a shower. … Stay hydrated. … Use a saline spray. … Drain your sinuses. … Use a warm compress. … Try decongestants. … Take antihistamines or allergy medicine.

Is mucinex good for sinus infection?

Nasal irrigation and decongestants can help in the treatment of chronic sinusitis by keeping mucus loose and nasal passages clear. The mucus-thinning agent guaifenesin (Mucinex) is another option. (Be sure to drink a full glass of water when you take it.)

Can I take mucinex with Sudafed and Benadryl?

Interactions between your drugs No interactions were found between Benadryl and guaifenesin / pseudoephedrine. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

How quickly does Sudafed work?

Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. How long can I take it for? Pseudoephedrine can be taken for a few days, usually up to 5 to 7 days, for the short-term relief of a stuffy or blocked nose.